Severe adverse reactions to propylthiouracil occur in 1–5% of patients. Three major side effects, namely agranulocytosis, hepatotoxicity and drug-induced hypersensitivity, have been described though these syndromes are not distinct entities and there can be overlaps in the clinical manifestations. The drug-induced hypersensitivity may be an immune-mediated reaction with multiorgan involvement in which a combination of polyarthritis, cutaneous vasculitis and fever is common. We report a patient with propylthiouracil-induced hypersensitivity with an unusual combination of high spiking fever, migratory polyarthritis, reversible sensorineural deafness, normochromic normocytic anaemia, leucocytosis and hepatotoxicity associated with polyclonal activation of multiple autoantibodies. This case illustrates the highly variable clinical manifestations of the syndrome. The prompt recovery upon withdrawal of the drug indicates the importance of early diagnosis.